MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 2.3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES

DEPUY SYNTHES PRODUCTS LLC 2.3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number MA15-8N
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant med products and therapy dates: minimal access attachment device ((b)(6) 2019).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported that the burr device broke off in the attachment device.According to the report, the burr device was not being secured by the attachment device; and that the attachment device may have some of the broken burr device stuck inside.It was not reported if the event occurred during a surgical procedure.It was not reported if there was a delay to a planned procedure.It was not reported if there was a spare device available for use.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: the actual device was returned for evaluation.Quality engineering evaluated the attachment device and the reported condition that the cutter device broke off and was stuck inside the attachment device was confirmed.The attachment device was taken apart and it was noted that there was excessive corrosion, and medical debris in the locking mechanism assembly which prevented the lock tabs from releasing the cutter device which caused the failure.The piece of the cutter was examined using 25x magnification and rechecked on an optical comparator.A full assessment of the device could not be performed due to the condition the cutter was received.It was determined that the cause for cutter getting stuck was likely due to debris and residue in the attachment device which prevented the lock tabs from moving into place.The cause of the medical debris and detergent residue buildup was due to improper cleaning (user error).If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
2.3MM FLUTED MATCHSTICK, 15CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key9086264
Report Number1045834-2019-54523
Device Sequence Number19482329
Product Code HBE
UDI-Device Identifier00845384004592
UDI-Public845384004592
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMA15-8N
Device Lot NumberL223124299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer09/19/2019
10/15/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date10/04/2019
10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1